Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 225, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 26, 2018, 4:47 PM CDT for Lincoln County, Nebraska. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2018, 4:47 PM CDT (21:47 UTC)
- Expired
- Jul 26, 2018, 5:30 PM CDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 109 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 4:53 PM CDT | HAIL 1 | 8 S Hershey, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
478 WUUS53 KLBF 262147 SVRLBF NEC111-262230- /O.NEW.KLBF.SV.W.0225.180726T2147Z-180726T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service North Platte NE 447 PM CDT THU JUL 26 2018 The National Weather Service in North Platte has issued a * Severe Thunderstorm Warning for... Southwestern Lincoln County in southwestern Nebraska... * Until 530 PM CDT. * At 447 PM CDT, a severe thunderstorm was located over Sutherland Reservoir State Recreation Area, or 15 miles west of North Platte, moving southeast at 30 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Sutherland, Hershey, Wallace, Sutherland Reservoir State Recreation Area and O'Fallons. This includes the following highways... Interstate 80 in Nebraska between mile markers 156 and 167. Highway 83 between mile markers 66 and 67. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4116 10117 4122 10101 4088 10073 4080 10119 TIME...MOT...LOC 2147Z 332DEG 25KT 4111 10107 HAIL...1.25IN WIND...<50MPH $$ Kulik
2 follow-up statements
475 WWUS53 KLBF 262203 SVSLBF Severe Weather Statement National Weather Service North Platte NE 503 PM CDT THU JUL 26 2018 NEC111-262230- /O.CON.KLBF.SV.W.0225.000000T0000Z-180726T2230Z/ Lincoln NE- 503 PM CDT THU JUL 26 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR SOUTHWESTERN LINCOLN COUNTY... At 503 PM CDT, a severe thunderstorm was located 10 miles north of Dickens, or 16 miles southwest of North Platte, moving south at 35 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. This severe thunderstorm will remain over mainly rural areas of southwestern Lincoln County. This includes Highway 83 near mile marker 66. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4102 10110 4107 10097 4088 10073 4081 10113 TIME...MOT...LOC 2203Z 343DEG 30KT 4097 10101 HAIL...1.00IN WIND...<50MPH $$ Kulik
764
WWUS53 KLBF 262222
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
522 PM CDT THU JUL 26 2018
NEC111-262232-
/O.EXP.KLBF.SV.W.0225.000000T0000Z-180726T2230Z/
Lincoln NE-
522 PM CDT THU JUL 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LINCOLN COUNTY
WILL EXPIRE AT 530 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 4102 10110 4107 10097 4088 10073 4081 10113
TIME...MOT...LOC 2222Z 332DEG 25KT 4085 10093
$$
KulikWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:14 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 26, 3:14 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service North Platte NE 314 PM CDT Thu Jul 26 2018 .SYNOPSIS... Issued at 313 PM CDT Thu Jul 26 2018 H5 analysis this morning had a closed low pressure over northern Lake Superior with a trough extending south into Northern Indiana. High pressure was centered over the north Atlantic with a ridge extending north into southern Greenland. Across the Southwestern CONUS, high pressure was anchored along the Arizona/California border with a ridge extending north into southern Washington state. Downstream of the ridge axis, broad northwest flow extended from eastern Washington southeast into the central and northern plains. Within this flow, shortwaves were noted over Kansas, northern Wyoming and northwestern Montana. In addition, some elevated instability was present across Nebraska this morning into the afternoon hours as evidenced from the abundance of convective alto cumulus which was present. Under partly to mostly cloudy skies, 2 PM CDT temperatures ranged from 74 at Ainsworth to 83 at North Platte. && .SHORT TERM...(This evening through Friday) Issued at 313 PM CDT Thu Jul 26 2018 Tonight and Friday...Thunderstorm chances and the threat for heavy rain are the main forecasting issues over the next 24 hours. Thunderstorms will initiate off the higher terrain of eastern Wyoming during the late afternoon hours. These storms will track to the southeast thanks to northwest H5 steering winds. As they encounter better moisture in eastern Wyoming and the western Nebraska panhandle, they should increase in intensity rapidly around 00z. Activity will track further southeast into swrn Nebraska this evening. As this activity tracks into SWRN nebraska, decreased CAPE and more stable lapse rates, will limit the severe potential compared to further west. Regardless, we could see a strong to low end severe storm this evening in the sern panhandle and far swrn areas. Large hail will be the main threat initially, with a wind and heavy rain threat developing by mid evening. With the heavy rain threat, was initially concerned about flash flood potential in the se panhandle and far southwest. Looking at 3 HR FFG for Deuel county sse to Chase county, values were on the order of 1.5 to 3 inches with the lowest amounts in northern Deuel and se Keith county. These two areas have been relatively dry over the past 1 to 2 days, so will forgo any FFA issuance for now. Could see this being an issue Friday night, and may eventually need a FFA for Friday night in the southwest. This will be contingent on how much rain we get in the SW tonight. The threat for showers and thunderstorms will linger into the overnight, especially in the swrn forecast area as storms ride southeast into the low level jet and moisture axis. Elsewhere light showers with embedded thunderstorms will remain possible Friday morning into Friday afternoon as mid level lapse rates remain elevated. .LONG TERM...(Friday night through Thursday) Issued at 313 PM CDT Thu Jul 26 2018 Friday night through Sunday...Like today, thunderstorms are expected to fire off of the higher terrain of eastern Wyoming Friday afternoon. This activity will drift southeast into the evening hours impacting western portions of the forecast area mainly during the late afternoon/evening hours. Mid level lapse rates are very steep and deep layer shear favorable late tomorrow afternoon into the evening, which will facilitate large hail as the main severe threat. Heavy rain will also be a threat by evening as storms move into the low level jet approaching PWATS greater than 1.5 inches in SWRN Nebraska. Another round of thunderstorms will be possible Saturday night as the flow regime aloft remains unchanged. Storms are expected to develop over the higher terrain of eastern Wyoming and the Black Hills, then track southeast into the nighttime hours Saturday night. Sunday night through Thursday...After Sunday night, a large trough of low pressure aloft, will drop south from Minnesota into the Ozarks. North and west of this feature, ridging will build back into the northern Rockies and northern plains, leading to a drier pattern Monday night into Thursday. Mainly dry conditions will develop with temperatures rising back into the mid to upper 80s by the middle of next week. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1157 AM CDT Thu Jul 26 2018 Mid and high cloudiness will thicken later today with ceilings around 10000 FT AGL at both terminals. There will be a threat for thunderstorms in the vicinity of the KLBF terminal overnight and will handle this with a VCTS group as the bulk of storms is expected to remain west of the terminal. For the KVTN terminal, mid clouds will persist into the overnight with a threat for storms late Friday morning after 15z. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...Buttler
Hazardous weather outlook, Jul 26, 3:41 PM CDT, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 341 PM CDT Thu Jul 26 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-272045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 341 PM CDT Thu Jul 26 2018 /241 PM MDT Thu Jul 26 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated to scattered showers and thunderstorms are expected this afternoon and tonight. Isolated strong to briefly severe thunderstorms cannot be ruled out along and south of a line from Hay Springs, to Hyannis, to North Platte. Hail up to one inch and damaging wind gusts are possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Thunderstorms are likely Friday through Friday night. Strong to severe thunderstorms are expected along and east of a line from Valentine to Taylor, with the greatest threat west of a line from Merriman to Eustis. Large hail, damaging wind gusts and an isolated tornado are possible. By Friday night, the threat will shift to damaging winds and heavy rain. Thunderstorms are possible at times this weekend. However, the potential for severe weather is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight west of a line from Hay Springs, to Hyannis, to North Platte. Spotter groups should be prepared for activation Friday afternoon and evening west of a line from Merriman to Callaway. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Buttler
In the hours before
Special weather statement, Jul 26, 3:44 PM CDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service North Platte NE 344 PM CDT THU JUL 26 2018 NEZ026-027-038-262145- Loup NE-Custer NE-Blaine NE- 344 PM CDT THU JUL 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOUP...SOUTHWESTERN GARFIELD...NORTHEASTERN CUSTER AND SOUTHEASTERN BLAINE COUNTIES UNTIL 445 PM CDT... At 343 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles northeast of Victoria Springs State Recreation Area, or 14 miles west of Taylor, moving east at 20 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Taylor, Sargent, Calamus Reservoir State Recreation Area, Big Oak Canyon, Almeria, Nunda Shoal Campground, Divide Hill and Kent Diversion Dam State Wildlife Management Area. This includes Highway 183 between mile markers 113 and 131. LAT...LON 4156 9921 4172 9971 4184 9971 4189 9923 TIME...MOT...LOC 2043Z 268DEG 18KT 4178 9966 Kulik
Local storm report, Jul 26, 3:54 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
354 PM CDT THU JUL 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 18 WNW TRYON 41.66N 101.27W
07/26/2018 E1.00 INCH MCPHERSON NE PUBLIC
&&
CBUTTLERSpecial weather statement, Jul 26, 4:08 PM CDT, 39 minutes before
Special Weather Statement National Weather Service North Platte NE 408 PM CDT THU JUL 26 2018 NEZ036-057-059-262200- McPherson NE-Lincoln NE-Keith NE- 408 PM CDT THU JUL 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KEITH...NORTHWESTERN LINCOLN AND SOUTHWESTERN MCPHERSON COUNTIES UNTIL 500 PM CDT/400 PM MDT/... At 407 PM CDT/307 PM MDT/, Doppler radar was tracking a strong thunderstorm 16 miles north of Sarben, or 18 miles southwest of Tryon, moving south at 30 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Sutherland, Hershey, Sutherland Reservoir State Recreation Area, Sarben, Coker, O'Fallons and Birdwood. This includes Interstate 80 in Nebraska between mile markers 147 and 169. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4146 10132 4149 10116 4113 10085 4108 10134 TIME...MOT...LOC 2107Z 345DEG 27KT 4140 10123 Kulik
Special weather statement, Jul 26, 4:24 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service North Platte NE
424 PM CDT THU JUL 26 2018
NEZ038-059-262215-
Custer NE-Lincoln NE-
424 PM CDT THU JUL 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LINCOLN AND
SOUTHWESTERN CUSTER COUNTIES UNTIL 515 PM CDT...
At 424 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Arnold to 8 miles north of
Brady to near Maxwell. Movement was southeast at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Brady, Maxwell, North Platte Airport, Keith, Cottonwood Canyon State
Wildlife Management Area and Etna.
This includes Interstate 80 in Nebraska between mile markers 181 and
204.
LAT...LON 4093 10064 4113 10071 4117 10039 4133 10013
4105 9991 4105 10022 4098 10023
TIME...MOT...LOC 2124Z 310DEG 13KT 4129 10024 4115 10034 4112 10060
KulikLocal storm report, Jul 26, 4:42 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
442 PM CDT THU JUL 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL SUTHERLAND 41.16N 101.13W
07/26/2018 E0.88 INCH LINCOLN NE PUBLIC
&&
CBUTTLERSpecial weather statement, Jul 26, 4:44 PM CDT, 3 minutes before
Special Weather Statement National Weather Service North Platte NE 444 PM CDT THU JUL 26 2018 NEZ059-262230- Lincoln NE- 444 PM CDT THU JUL 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LINCOLN COUNTY UNTIL 530 PM CDT... At 443 PM CDT, Doppler radar was tracking a strong thunderstorm over Sutherland Reservoir State Recreation Area, or 15 miles west of North Platte, moving southeast at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sutherland, Hershey, Wallace, Sutherland Reservoir State Recreation Area, Coker and O'Fallons. This includes the following highways... Interstate 80 in Nebraska between mile markers 157 and 169. Highway 83 between mile markers 68 and 69. LAT...LON 4121 10116 4124 10101 4092 10073 4084 10118 TIME...MOT...LOC 2143Z 332DEG 26KT 4114 10108 Kulik
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 11:12 AM CDT | Special Weather Statement | LBF | Rock | 63 min |
| Jul 26, 12:38 PM CDT | Special Weather Statement | LBF | Garfield | 67 min |
| Jul 26, 2:17 PM CDT | Special Weather Statement | LBF | McPherson | 58 min |
| Jul 26, 3:25 PM CDT | Special Weather Statement | LBF | Logan | 65 min |
| Jul 26, 3:27 PM CDT | Special Weather Statement | LBF | McPherson | 48 min |
| Jul 26, 3:35 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 40 min |
| Jul 26, 3:44 PM CDT | Special Weather Statement | LBF | Loup | 61 min |
| Jul 26, 4:08 PM CDT | Special Weather Statement | LBF | Lincoln | 52 min |
| Jul 26, 4:24 PM CDT | Special Weather Statement | LBF | Lincoln | 51 min |
| Jul 26, 4:44 PM CDT | Special Weather Statement | LBF | Lincoln | 46 min |
| Jul 26, 4:57 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 48 min |
| Jul 26, 5:22 PM CDT | Special Weather Statement | LBF | Lincoln | 38 min |
| Jul 26, 5:35 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.